Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The heat equation on a compact Lie group


Author: H. D. Fegan
Journal: Trans. Amer. Math. Soc. 246 (1978), 339-357
MSC: Primary 22E30; Secondary 10D20, 58G40
MathSciNet review: 515542
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently there has been much work related to Macdonald's $ \eta $-function identities. In the present paper the aim is to give another proof of these identities using analytical methods. This is done by using the heat equation to obtain Kostant's form of the identities. The basic idea of the proof is to look at subgroups of the Lie group which are isomorphic to the group $ SU(2)$. When this has been done the problem has essentially been reduced to that for the group $ SU(2)$, which is a classical result.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E30, 10D20, 58G40

Retrieve articles in all journals with MSC: 22E30, 10D20, 58G40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1978-0515542-0
PII: S 0002-9947(1978)0515542-0
Keywords: Macdonald's identities, 3 dimensional subgroups of a Lie group, Kostant's element ``principal of type $ \rho $"
Article copyright: © Copyright 1978 American Mathematical Society